What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 31, 12:24 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, May 31, 12:24 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
224 PM EDT Tue May 31 2022
.NEAR TERM [Through Wednesday]...
Isolated storms are still anticipated to fire on the Florida
Panhandle and Big Bend sea breeze front as others move into the
region from the east. Deep-layer high pressure will largely
suppress convection on Wednesday with PoPs of 20% or less for most
areas and 30% for the Lower Suwannee Valley.
.SHORT TERM [Wednesday Night Through Thursday Night]...
Deep-layer ridging north of the area should keep rain chances to
a minimum during this period with some isolated storms perhaps
forced by the sea breeze.
.LONG TERM [Friday Through Tuesday]...
A weak front will approach from the north on Friday and very
slightly enhance rain chances. The weekend weather will be
influenced by how close the tropical disturbance near the Yucatan
gets to us once it starts moving northeast toward Florida. For now
we are favoring a weaker and more southerly solution, but if
something closer to the Euro winds up verifying, things could change
quickly with higher chances for heavy rain and gusty winds, at least
for our eastern counties. Provided the low remains far enough south,
we are looking at a period of below normal rain chances and above
normal temperatures.
&&
.AVIATION...
[Through 18Z Wednesday]
VFR conditions will prevail at most terminals through the period.
The exception is VLD where a period of early morning IFR is once
again expected. Scattered thunderstorms may also impact the
terminals later this afternoon.
&&
.MARINE...
An easterly flow regime will remain in place for a couple of days
with onshore sea breezes developing near the coast during each
afternoon. As a weak front approaches later in the week, winds
will shift to offshore. North to northeast winds will increase
over the weekend as a tropical low passes south of the waters.
&&
.FIRE WEATHER...
Red flag conditions are not expected to be approached despite below
average convective coverage.
&&
.HYDROLOGY...
There are no hydrology concerns on the horizon unless the tropical
disturbance comes further north than expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 92 70 93 70 / 20 20 10 10 10
Panama City 70 88 72 89 72 / 10 10 0 10 10
Dothan 68 90 69 92 69 / 10 10 0 20 10
Albany 69 94 71 96 71 / 10 10 0 10 10
Valdosta 66 92 68 94 70 / 10 10 0 10 10
Cross City 67 92 68 92 70 / 30 30 10 20 0
Apalachicola 71 86 72 87 73 / 10 10 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Wool
MARINE...Wool
FIRE WEATHER...Wool
HYDROLOGY...WoolIn the hours before
Special weather statement, May 31, 3:31 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT Tue May 31 2022
GAZ147-159-160-312230-
Brooks GA-Lowndes GA-Cook GA-
531 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of southern Cook,
northwestern Lowndes and north central Brooks Counties through 630 PM
EDT...
At 530 PM EDT, Doppler radar was tracking a strong thunderstorm near
Adel, moving west at 10 mph. Additional storms were developing near
the Lowndes, Cook County line and also moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Adel, Valdosta, Hahira, Sparks, Morven, Cecil, Cook Co A/P, Barney,
I-75 At Exit 29, Greggs and Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 8350 3107 8358 3108 8358 3109 8357
3110 8357 3111 8356 3112 8356 3118 8339
3104 8329 3103 8329 3103 8328 3093 8322
TIME...MOT...LOC 2130Z 074DEG 10KT 3110 8340
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
38-GODSEYSpecial weather statement, May 31, 3:41 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM CDT Tue May 31 2022
ALZ068-FLZ007>010-312230-
Geneva AL-Central Walton FL-Holmes FL-North Walton FL-Washington FL-
441 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of southwestern Geneva,
northeastern Walton, western Holmes and west central Washington
Counties through 530 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of De Funiak Springs, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Funiak Springs, Samson, Union, Liberty, Live Oak, Paxton, Ponce De
Leon, Westville, Hinsons Crossroads, Cluster Springs, Gaskin,
Darlington, Arrant Settlement, Logan Field Municipal A/P, De Funiak
Spring Airport, Glendale, Millers Ferry, Center Ridge, Knox Hill and
Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8638 3099 8619 3112 8619 3111 8606
3066 8579 3050 8588 3051 8604
TIME...MOT...LOC 2141Z 152DEG 21KT 3069 8597
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
02-MONTGOMERYSpecial weather statement, May 31, 3:44 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EDT Tue May 31 2022
FLZ034-134-312230-
Coastal Dixie FL-Inland Dixie FL-
544 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of west central Dixie
County through 630 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jena, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Dixie
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2973 8333 2956 8316 2952 8327 2947 8346
TIME...MOT...LOC 2143Z 027DEG 6KT 2964 8330
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
38-GODSEYSpecial weather statement, May 31, 3:46 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
546 PM EDT Tue May 31 2022
GAZ127-129-146-312230-
Tift GA-Worth GA-Colquitt GA-
546 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of northern Colquitt,
western Tift and southern Worth Counties through 630 PM EDT...
At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ty Ty to Omega. Movement was west at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sylvester, Tifton, Moultrie, Omega, Norman Park, Poulan, Doerun, Ty
Ty, Schley, Funston, Sumner, Bridgeboro, Minton, Scooterville,
Sylvester Airport, Anderson City, Tempy, Parkerville, Sigsbee and
Pritchetts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3155 8354 3125 8351 3119 8400 3146 8399
3146 8398 3147 8398 3148 8399 3155 8399
3155 8398 3156 8398 3156 8399 3157 8399
TIME...MOT...LOC 2146Z 084DEG 25KT 3147 8361 3135 8359
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
38-GODSEYLocal storm report, May 31, 3:48 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM EDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 NE MADISON 30.49N 83.38W
05/31/2022 MADISON FL TRAINED SPOTTER
TREE DOWN AT HWY 145 AT SHRINE CLUB ROAD.
0535 PM TSTM WND DMG 3 SSW HANSON 30.51N 83.38W
05/31/2022 MADISON FL TRAINED SPOTTER
LARGE TREE DOWN AT ALMOND AVE AND SHRINE
CLUB ROAD.
0535 PM TSTM WND DMG 1 NNW CHERRY LAKE 30.60N 83.43W
05/31/2022 MADISON FL TRAINED SPOTTER
TREE DOWN ON HWY 53 S IN MADISON CO.
&&Special weather statement, May 31, 3:51 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
551 PM EDT Tue May 31 2022
GAZ159-160-312245-
Brooks GA-Lowndes GA-
551 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of southwestern Lowndes
and southern Brooks Counties through 645 PM EDT...
At 551 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Hahira to 11 miles north
of Madison. Movement was west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Morven, Brooks Co A/p, Blue Springs, Nankin and Empress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8335 3065 8360 3093 8367 3094 8340
TIME...MOT...LOC 2151Z 083DEG 15KT 3091 8347 3064 8342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
38-GODSEY